Alert archive / Nevada / Red Flag Warnings in 2009

Red Flag Warning 5, NWS Las Vegas, NV

April 22, 2009Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona; San Bernardino County, California

NWS Las Vegas, NV issued this red flag warning at Apr 22, 2009, 12:52 PM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona; San Bernardino County, California. It took effect at Apr 23, 2009, 1:00 PM PDT. It was in force for 50 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 22, 2009, 12:52 PM PDT (19:52 UTC)
In effect from
Apr 23, 2009, 1:00 PM PDT
Expired
Apr 25, 2009, 2:46 PM PDT
In force
50 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 2:30 PM PDTNON-TSTM WND GST 61E Desert Rock (Nts A30), NV
Apr 24, 4:16 PM PDTNON-TSTM WND GST 62N Kyle Canyon Raws, NV
Apr 25, 2:34 AM PDTNON-TSTM WND GST 73Red Rock Canyon Raws, NV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 221952
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1252 PM PDT WED APR 22 2009

AZZ101-102-CAZ229-NVZ461>466-231400-
/O.UPG.KVEF.FW.A.0004.090423T2000Z-090424T0400Z/
/O.NEW.KVEF.FW.W.0005.090423T2000Z-090425T0400Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
1252 PM PDT WED APR 22 2009 /1252 PM MST WED APR 22 2009/

...RED FLAG WARNING IN EFFECT FROM 1 PM PDT /1 PM MST/ THURSDAY
TO 9 PM PDT /9 PM MST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM PDT /1 PM MST/ THURSDAY TO
9 PM PDT /9 PM MST/ FRIDAY BELOW 7000 FEET FOR THE COLORADO RIVER
VALLEY...NORTHWEST DESERTS AND NORTHWEST PLATEAU AND MOST OF SOUTHERN
NEVADA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

A STORM SYSTEM DROPPING INTO THE PACIFIC NORTHWEST WILL BRING
INCREASING WINDS TO THE AREA THURSDAY AFTERNOON. WIDESPREAD WIND
GUSTS OVER 35 MPH ARE EXPECTED ACROSS THE REGION. IN ADDITION
RELATIVE HUMIDITY VALUES WILL BE BETWEEN 5 AND 15 PERCENT THURSDAY
AFTERNOON THROUGH THURSDAY EVENING. WINDS WILL DIMINISH AFTER SUNSET
THURSDAY EVENING. WINDS WILL INCREASE AGAIN BY FRIDAY AFTERNOON
WITH MINIMUM RELATIVE HUMIDITY VALUES REMAINING BELOW 15 PERCENT ACROSS
MOST OF THE AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$
8 follow-up statements
000 
WWUS85 KVEF 231035
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
335 AM PDT THU APR 23 2009

AZZ101-102-CAZ229-NVZ461>466-240000-
/O.CON.KVEF.FW.W.0005.090423T2000Z-090425T0400Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
335 AM PDT THU APR 23 2009 /335 AM MST THU APR 23 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM PDT /1 PM MST/
THIS AFTERNOON TO 9 PM PDT /9 PM MST/ FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM PDT /1 PM MST/
THIS AFTERNOON TO 9 PM PDT /9 PM MST/ FRIDAY BELOW 7000 FEET FOR
THE COLORADO RIVER VALLEY...NORTHWEST DESERTS AND NORTHWEST
PLATEAU AND MOST OF SOUTHERN NEVADA FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITY...

A STORM SYSTEM MOVING INTO NEVADA TODAY AND FRIDAY WILL BRING
INCREASING WINDS TO THE AREA. WINDS WILL INCREASE BY THIS
AFTERNOON...RESULTING IN WIDESPREAD WIND GUSTS TO OVER 35 MPH. IN
ADDITION AFTERNOON AND EVENING RELATIVE HUMIDITY VALUES WILL BE
BETWEEN 5 AND 15 PERCENT. THE WINDS WILL DIMINISH AFTER SUNSET
HOWEVER WILL INCREASE ONCE AGAIN LATE FRIDAY AND FRIDAY AFTERNOON.
THIS COMBINATION OF WINDS...LOW AFTERNOON RELATIVE HUMIDITY
VALUES AND DRY FUELS WILL LIKELY CREATE CRITICAL FIRE BEHAVIOR TO
ANY FIRE STARTS...THUS THE RED FLAG WARNING REMAINS IN EFFECT FOR
BOTH TODAY AND FRIDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KVEF 232222
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
322 PM PDT THU APR 23 2009

AZZ101-102-CAZ229-NVZ461>466-240630-
/O.CON.KVEF.FW.W.0005.000000T0000Z-090425T0400Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
322 PM PDT THU APR 23 2009 /322 PM MST THU APR 23 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
FRIDAY FOR NORTHWEST ARIZONA AND MUCH OF SOUTHERN NEVADA AS WELL
AS THE COLORADO RIVER VALLEY.

A STORM SYSTEM MOVING SOUTHWARD ALONG THE WEST COAST WILL CONTINUE
TO BRING GUSTY WINDS TO THE AREA THIS EVENING WITH WIDESPREAD
WIND GUSTS OVER 35 MPH. IN ADDITION...RELATIVE HUMIDITY VALUES
WILL CONTINUE TO REMAIN BETWEEN 5 AND 15 PERCENT THIS EVENING AND
THROUGH MOST OF TONIGHT. WHILE WINDS WILL DIMINISH AFTER SUNSET
THURSDAY THEY ARE EXPECTED TO INCREASE ONCE AGAIN LATE FRIDAY
MORNING INTO FRIDAY AFTERNOON. THIS COMBINATION OF GUSTY WINDS...LOW
AFTERNOON RELATIVE HUMIDITY VALUES AND DRY FUELS WILL CREATE
CRITICAL FIRE BEHAVIOR TO ANY FIRE STARTS...THUS THE RED FLAG
WARNING REMAINS IN EFFECT THROUGH FRIDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

STACHELSKI
000 
WWUS85 KVEF 240514
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1014 PM PDT THU APR 23 2009

AZZ101-102-CAZ229-NVZ461>466-241400-
/O.CON.KVEF.FW.W.0005.000000T0000Z-090425T0400Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
1014 PM PDT THU APR 23 2009 /1014 PM MST THU APR 23 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM FRIDAY FOR MUCH OF
SOUTHERN NEVADA...NORTHWEST ARIZONA AND THE COLORADO RIVER VALLEY.

WINDS HAD SUBSIDED THURSDAY EVENING...BUT THEY WILL INCREASE AGAIN
DURING THE DAY FRIDAY. RELATIVE HUMIDITY RECOVERY WILL BE POOR
OVERNIGHT...AND HUMIDITIES WILL DROP BELOW 15 PERCENT AGAIN DURING
THE DAY FRIDAY. THE COMBINATION OF GUSTY WINDS...LOW HUMIDITIES
AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS...THUS
THE RED FLAG WARNING REMAINS IN EFFECT THROUGH FRIDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

MORGAN
000 
WWUS85 KVEF 241106
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
406 AM PDT FRI APR 24 2009

AZZ101-102-CAZ229-NVZ461>466-250000-
/O.CON.KVEF.FW.W.0005.000000T0000Z-090425T0400Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
406 AM PDT FRI APR 24 2009 /406 AM MST FRI APR 24 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
THIS EVENING FOR MUCH OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND
THE COLORADO RIVER VALLEY FOR LOW HUMIDITIES AND GUSTY WINDS.

WINDS WILL INCREASE ONCE AGAIN THIS MORNING WITH WIDESPREAD GUSTS
TO 35 MPH OR GREATER EXPECTED BY THIS AFTERNOON. RELATIVE HUMIDITY
VALUES WILL LOWER TO BELOW 15 PERCENT DURING THE DAY AND THIS
COMBINED WITH THE DRY FUELS WILL CREATE CRITICAL FIRE CONDITIONS THROUGH
THIS EVENING. THUS THE RED FLAG WARNING REMAINS IN EFFECT THROUGH
THIS EVENING EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KVEF 242150
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
250 PM PDT FRI APR 24 2009

AZZ102-250600-
/O.EXT.KVEF.FW.W.0005.000000T0000Z-090426T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
250 PM MST FRI APR 24 2009

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MST SATURDAY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM MST SATURDAY FOR
THE NORTHWEST DESERTS AND NORTHWEST PLATEAU REGIONS OF MOHAVE
COUNTY.

WIND GUSTS OF 35 MPH OR GREATER ALONG WITH RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LOWER ARE EXPECTED TO CONTINUE THROUGH
EARLY TONIGHT FOR ELEVATIONS BELOW 7000 FEET AND THIS COMBINED
WITH DRY FUELS WILL ALLOW FOR CRITICAL CONDITIONS TO BE REACHED
ACROSS THE NORTHWEST DESERTS AND NORTHWEST PLATEAU REGIONS OF
MOHAVE COUNTY. ALTHOUGH WINDS ARE EXPECTED TO DECREASE FOR SEVERAL
HOURS LATER TONIGHT INTO SATURDAY MORNING AND RELATIVE HUMIDITY
VALUES WILL RECOVER...WIND GUSTS ARE EXPECTED TO INCREASE TO OR
ABOVE 35 MPH BY THE AFTERNOON. IN ADDITION...RELATIVE HUMIDITY
VALUES ARE FORECAST TO DROP TO OR BELOW 15 PERCENT IN ELEVATIONS
BELOW 5000 FEET. THIS COMBINED WITH DRY FUELS WILL ALLOW FOR
CRITICAL CONDITIONS TO BE REACHED ONCE AGAIN DURING THE AFTERNOON
AND EVENING HOURS SATURDAY IN ELEVATIONS BELOW 5000 FEET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

AZZ101-CAZ229-NVZ461>466-250400-
/O.CON.KVEF.FW.W.0005.000000T0000Z-090425T0400Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
250 PM PDT FRI APR 24 2009 /250 PM MST FRI APR 24 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
THIS EVENING FOR MUCH OF SOUTHERN NEVADA AND THE COLORADO RIVER
VALLEY BELOW 7000 FEET IN ELEVATION.

GUSTY WINDS OF 35 MPH OR GREATER ARE EXPECTED TO CONTINUE THROUGH
THIS EVENING. RELATIVE HUMIDITY VALUES WILL REMAIN AT OR BELOW 15
PERCENT IN ELEVATIONS THROUGH THIS EVENING AND THIS COMBINED WITH
DRY FUELS WILL CREATE CRITICAL FIRE CONDITIONS THROUGH THIS
EVENING IN ELEVATIONS BELOW 7000 FEET. THUS THE RED FLAG WARNING
REMAINS IN EFFECT THROUGH THIS EVENING EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

STACHELSKI
000 
WWUS85 KVEF 250342
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
842 PM PDT FRI APR 24 2009

AZZ101-CAZ229-NVZ461>466-250445-
/O.EXP.KVEF.FW.W.0005.000000T0000Z-090425T0400Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
842 PM PDT FRI APR 24 2009 /842 PM MST FRI APR 24 2009/

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS
EVENING...

THE RED FLAG WARNING FOR MUCH OF SOUTHERN NEVADA AND THE COLORADO
RIVER VALLEY WILL EXPIRE AT 9 PM THIS EVENING.

RELATIVE HUMIDITIES HAD RECOVERED ABOVE 15 PERCENT THIS
EVENING...SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9
PM.

$$

AZZ102-251400-
/O.CON.KVEF.FW.W.0005.000000T0000Z-090426T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
842 PM MST FRI APR 24 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF MOHAVE COUNTY
UNTIL 8 PM MST SATURDAY.

WINDS HAVE DECREASED AND RELATIVE HUMIDITIES HAVE RECOVERED THIS
EVENING. HOWEVER...DURING THE DAY SATURDAY WIND GUSTS WILL INCREASE
TO 35 MPH OR GREATER AND RELATIVE HUMIDITIES WILL FALL BACK BELOW
15 PERCENT IN ELEVATIONS BELOW 5000 FEET. THIS COMBINED WITH DRY
FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS DURING THE
AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

MORGAN
000 
WWUS85 KVEF 251226
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
526 AM PDT SAT APR 25 2009

AZZ102-252300-
/O.CON.KVEF.FW.W.0005.000000T0000Z-090426T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
526 AM MST SAT APR 25 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY.

WIDESPREAD WIND GUSTS AROUND 35 MPH ARE EXPECTED AGAIN TODAY.
RELATIVE HUMIDITY VALUES WILL DROP TO BELOW 15 PERCENT OVER
PORTIONS OF THE AREA BY THIS AFTERNOON...MAINLY OVER THE NORTHWEST
DESERTS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KVEF 252146
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
246 PM PDT SAT APR 25 2009

AZZ102-252300-
/O.CAN.KVEF.FW.W.0005.000000T0000Z-090426T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
246 PM MST SAT APR 25 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE RED
FLAG WARNING FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF
ARIZONA.

RECENT WIND OBSERVATIONS ACROSS THE REGION HAVE SHOWN A
DECREASING TREND TO SPEEDS BELOW RED FLAG CRITERIA OVER THE WARNED
AREA. THIS TREND IS EXPECTED TO CONTINUE THROUGH THIS EVENING AND
INTO TONIGHT. IN ADDITION...RELATIVE HUMIDITY LEVELS HAVE REMAINED ABOVE 15
PERCENT ACROSS THE MAJORITY OF THE NORTHWEST ARIZONA TODAY.

$$

LABELLE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 22, 9:35 AM PDT, 3 hours 17 minutes earlier.

Area forecast discussion, Apr 22, 9:35 AM PDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
935 AM PDT WED APR 22 2009

.SYNOPSIS...A WEAK DISTURBANCE WILL BRING A FEW CLOUDS TO THE AREA
TODAY WHILE TEMPERATURES REMAIN WELL ABOVE NORMAL. A STRONGER STORM
WILL THEN MOVE INTO THE DISTRICT BY FRIDAY RESULTING IN GUSTY WINDS
THURSDAY AND FRIDAY WITH TEMPERATURES DROPPING TO NEAR NORMAL BY
FRIDAY.
&&

.UPDATE...A WEAK UPPER LOW WAS LOCATED NEAR THE CHANNEL ISLANDS OF
CALIFORNIA THIS MORNING AND WAS CONTINUING TO MOVE EASTWARD PER
WATER VAPOR. SATELLITE SHOWS SOME CLOUDS DEVELOPING ACROSS THE
SOUTHERN GREAT BASIN IN WHAT LOOKS TO BE A DEFORMATION ZONE ACROSS
LINCOLN AND CENTRAL NYE COUNTIES. THE WRF SHOWS SOME MARGINAL
INSTABILITY IN THIS AREA AND IT IS POSSIBLE THAT AN ISOLATED TSTM
DEVELOPS HERE THIS AFTERNOON. THUS HAVE UPDATED THE GRIDS/ZONES TO
INTRODUCE SOME ADDITIONAL CLOUDS AND A SLIGHT CHANCE OF
THUNDERSTORMS FOR THIS AFTERNOON IN THIS AREA. MAIN THREAT WILL BE
FOR DRY LIGHTNING GIVEN THE MOISTURE PROFILE. ALSO TWEAKED UP CLOUDS
SOME IN NORTHWESTERN SAN BERNARDINO COUNTY. OTHERWISE IT LOOKS LIKE
ANOTHER VERY WARM DAY ACROSS THE AREA WITH SOME LOCALS NEAR RECORD
HIGHS. TONIGHT IT LOOKS LIKE LAS VEGAS HAS A VERY GOOD CHANCE OF
SETTING A RECORD HIGH MINIMUM TEMPERATURE AND THIS LOOKS TO HOLD FOR
THE REST OF THE METEOROLOGICAL DAY ON WEDNESDAY. ADDED A CLIMATE
SECTION BELOW WITH SPECIFIC NUMBERS. OTHERWISE NO CHANGES.
&&

.AVIATION...FOR MCCARRAN...GENERALLY LIGHT WIND EXPECTED THROUGH
LATE AFTERNOON THEN BECOMING SOUTH 8-10 KTS. SOUTH WIND INCREASES
THURSDAY MORNING WITH BREEZY CONDITIONS EXPECTED THURSDAY AFTERNOON
AS A STORM APPROACHES FROM THE PACIFIC NORTHWEST. SCT CIRRUS AND A
FEW CU OVER THE MTNS DURING THE DAYTIME HOURS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GENERALLY LIGHT WIND UNDER 10 KTS EXPECTED ACROSS THE
AREA THROUGH MID DAY TODAY. SOUTHERLY WINDS INCREASE LATER THIS
AFTERNOON WITH BREEZY TO LOCALLY WINDY CONDITIONS ON THURSDAY AS A
STORM APPROACHES FROM THE PACIFIC NORTHWEST. SCT CIRRUS AND A
FEW-SCT CU EXPECTED OVER THE MOUNTAINS THE NEXT 24 HRS AS A WEAK
SYSTEM PASSES SOUTH OF THE AREA.
&&

.SHORT TERM...A WEAK LOW MOVING THROUGH THE RIDGE LOCATED OVER THE
CWA TODAY WILL BRING A FEW CLOUDS TO THE AREA. HOWEVER...THE MAIN
CONCERN IS THAT INSTABILITY WILL BE ENOUGH TO PRODUCE AN ISOLATED
THUNDERSTORM OVER THE SOUTHERN SIERRA AND HAVE INCLUDED IN THE
FORECAST. WILL NEED TO MONITOR DURING THE DAY HOWEVER...AS NOT OUT
OF THE QUESTION THAT AN ISOLATED LIGHTNING STRIKE WILL BE SEEN OVER
THE NORTHERN MOUNTAINS...BUT AT THIS TIME CHANCES TO SLIGHT TO
MENTION IN THE FORECAST. WEAK LOW TO SHIFT EAST TODAY AS A TROUGH
DROPS INTO THE PACIFIC NORTHWEST BY 00Z THURSDAY RESULTING IN AN
INCREASE IN SOUTHWEST FLOW OVER THE CWA. TIGHTENING SURFACE
GRADIENTS/FLOW ALOFT TO PRODUCE INCREASED SURFACE WINDS THURSDAY
ACROSS MUCH OF THE CWA WITH LOW END ADVISORY LEVELS POSSIBLE IN THE
SOUTHWEST WIND PRONE AREAS. MODELS IN FAIRLY GOOD AGREEMENT THROUGH
12Z FRIDAY ON TIMING OF TROUGH DROPPING SOUTH INTO NEVADA BUT
DIVERGE BY 12Z SATURDAY AS THE EURO/NAM ARE TRENDING A LITTLE SLOWER
AND DEEPER THAN THE GFS. FOR NOW WILL TEND TOWARDS A
COMPROMISE...THUS BRINGING INCREASED MOISTURE ACROSS THE FAR
NORTHERN PART OF THE FORECAST AREA FRIDAY AND FRIDAY NIGHT FOR A
CHANCE OF SHOWERS/ISOLATED THUNDERSTORMS. SOUTHWEST FLOW WILL ALSO
RESULT IN POSSIBLE WIND ADVISORIES ONCE AGAIN ON FRIDAY. TEMPS WILL
BE WELL ABOVE NORMAL AGAIN TODAY WITH NEAR RECORD READINGS IN SOME
AREAS...THEN COOL INTO FRIDAY AS TROUGH SHIFTS INTO THE AREA
RESULTING IN NEAR NORMAL READINGS BY FRIDAY AFTERNOON.

.LONG TERM...MODELS ARE CURRENTLY DEPICTING A COLD FRONT MOVING
THROUGH THE CWA SATURDAY WITH GUSTY SOUTHWEST WINDS AHEAD OF THE
FRONT FOLLOWED BY MUCH COOLER TEMPERATURES AND A SLIGHT CHANCE OF
SHOWERS BEHIND THE FRONT. STILL PREFER THE ECMWF SOLUTION AND THE
CURRENT FORECAST IS BASED ON THIS SCENARIO. AFTER FRONTAL PASSAGE
SATURDAY...THE AREA WILL REMAIN UNDER A NORTHERLY FLOW THROUGH
SUNDAY KEEPING TEMPERATURES BELOW NORMAL ALONG WITH A SLIGHT CHANCE
OF SHOWERS OVER THE NORTHERN AREAS OF THE CWA. THE 00Z ECMWF AND NOW
THE 06Z GFS ARE SHOWING A SECOND LOW DROPPING SOUTH LATE MONDAY.
THIS WILL ONCE AGAIN BRING BREEZY TO WINDY CONDITIONS BACK INTO THE
CWA MONDAY AFTERNOON AND TUESDAY FOLLOWED BY ANOTHER COOLING TREND
TUESDAY AND WEDNESDAY. THE ECMWF IS SHOWING A CUTOFF LOW OVER NEVADA
WEDNESDAY AND THURSDAY WHICH WOULD ALSO LEAD TO UNSETTLED WEATHER
AND CONTINUED COOL TEMPERATURES.
&&

.FIRE WEATHER...WINDS WILL INCREASE ACROSS THE AREA THURSDAY AS THE
TROUGH APPROACHES...RESULTING IN WIDESPREAD WIND GUSTS OVER 35 MPH.
IN ADDITION...THE AIR MASS WILL REMAIN QUITE DRY WITH MINIMUM
HUMIDITY VALUES BELOW 15 PERCENT IN MOST LOCATIONS. A FIRE WEATHER
WATCH REMAINS IN EFFECT FOR THURSDAY AFTERNOON FOR SOUTHERN NEVADA
AND NORTHWEST ARIZONA ALONG WITH THE CALIFORNIA SIDE OF THE COLORADO
RIVER VALLEY. GUSTY WINDS ALSO EXPECTED ON FRIDAY...RESULTING IN
POSSIBLE CRITICAL CONDITIONS ONCE AGAIN FRIDAY...BUT WILL HOLD OFF
ON ANY STATEMENTS ATTM.
&&

.CLIMATE...RECORD TEMPERATURES ARE POSSIBLE THIS AFTERNOON AND FOR
WARM LOW TEMPERATURES TOMORROW.

LOCATION         RECORD HIGH       RECORD HIGH
                  MAX 4/22          MIN 4/23
-------------------------------------------------------------------
LAS VEGAS         97/1939           63/2004
BISHOP            90/1949           54/1953
BARSTOW-DAGGETT   99/1949           65/1949
NEEDLES           102/1989          73/1997

&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR NVZ461>466.
AZ...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR AZZ101-102.
CA...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR CAZ229.
&&

UPDATE...STACHELSKI
AVIATION...PIERCE
PREVIOUS...JENSEN/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Apr 22, 3:42 AM PDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
342 AM PDT WED APR 22 2009

AZZ001>003-036-CAZ519>527-NVZ014>022-230000-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
342 AM PDT WED APR 22 2009 /342 AM MST WED APR 22 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A PACIFIC STORM MOVING INTO THE AREA THURSDAY AND FRIDAY WILL
PRODUCE GUSTY SOUTHWEST WINDS BOTH DAYS. THESE WINDS MAY RESULT
IN WIND ADVISORIES BEING ISSUED AT A LATER TIME. A SECOND STORM
WILL ONCE AGAIN BRING BREEZY TO WINDY CONDITIONS TO THE AREA LATE
SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:08 PM PDTWind AdvisoryVEFClark, Lincoln, Nye41 hr

Nearby

Red Flag Warnings in Nevada, 2009Red Flag Warnings in Arizona, 2009Red Flag Warnings in California, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.